Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 107, NWS Columbia, SC

June 19, 2005Kershaw County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 19, 2005, 7:03 PM EDT for Kershaw County, South Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2005, 7:03 PM EDT (23:03 UTC)
Expired
Jun 19, 2005, 7:30 PM EDT
In force
27 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Kershaw County, SC

The radar

The Columbia radar (KCAE), 47 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1681 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 192304
SVRCAE
SCC055-192330-
/O.NEW.KCAE.SV.W.0107.050619T2303Z-050619T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
703 PM EDT SUN JUN 19 2005

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 730 PM EDT

* AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND          
  DAMAGING WINDS HAIL.  THIS STORM WAS LOCATED NEAR LUGOFF MOVING    
  SOUTHWEST AT 10 TO 15 MPH. 

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  LUGOFF...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800,
7 7 5, 7 1 9 9.

LAT...LON 3421 8062 3427 8072 3420 8085 3409 8074

$$

VAUGHAN/MORRISON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:37 PM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 19, 2:37 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
237 PM EDT SUN JUN 19 2005

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
STATIONARY FRONT OFF THE SC COAST AT THIS TIME WITH SERIES OF STRONG
MID- LEVEL SHORT WAVE ROUNDING BASE OF LONGWAVE TROUGH OVER
EASTERN SEABOARD. THESE SHORT WAVES ALONG WITH H50 TEMPS AROUND
-14 C ARE HELPING TO SPAWN SCATTERED STRONG STORMS ACROSS THE
PIEDMONT OF THE CAROLINAS AND ALONG THE SC LOWCOUNTRY THIS
AFTERNOON. CONVECTIVE ACTIVITY WILL CONTINUE INTO THE EARLY
EVENING HOURS AND DIMINISH WITH LOSS OF DAYTIME HEATING. EXPECT MORE
OF THE SAME FOR MONDAY AND TUESDAY WITH LESS COVERAGE AND LESS
INSTABILITY AS UPPER TROUGH SLOWLY WEAKENS.

&&

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
GFS SHOWING A SPURIOUS LOW DEVELOPING IN THE EASTERN GULF OF
MEXICO AND MOVING OVER THE SE COAST WEDNESDAY AND THURSDAY BUT WAS
DISCOUNTED. OTHERWISE GFS SOLUTION LOOKS REASONABLE. PERSISTENT
UPPER TROUGH OVER EASTERN U.S. WEAKENS AND FLATTENS AS AN UPPER
RIDGE BUILDS IN FROM THE WEST. THIS PATTERN WILL RESEMBLE MORE OF
A SUMMERTIME ROUTINE AS BERMUDA HIGH REBUILDS OFFSHORE. BACKDOOR
COLD FRONT APPROACHES FROM THE NORTH TO NEAR NC/SC BORDER BY
SUNDAY. AT THIS TIME...WILL KEEP SLIGHT CHANCE POPS FOR WEDNESDAY
AND THURSDAY...AND DRY FOR FRIDAY THROUGH SUNDAY. TEMPS WILL BE ON
THE INCREASE AS THE UPPER RIDGE BUILDS.

&&

.AVIATION...
UPPER LEVEL TROF AND SURFACE HEATING WILL COMBINE TO PRODUCE AN
UNSTABLE AIRMASS THIS AFTERNOON AND EVENING. EXPECTING VFR
CONDITIONS OUTSIDE OF TSRA AND IFR CONDITIONS IN TSRA. THUNDERSTOMRS
SHOULD GRADUALLY DISSIPATE BY 05Z...WITH WIDELY SCATTERED TO
ISOLATED SHOWERS THRU 12Z. SCT TO BKN CEILINGS 09Z-13Z.
&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

22/25
Hazardous weather outlook, Jun 19, 12:50 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1250 PM EDT SUN JUN 19 2005

GAZ063>065-077-SCZ025-027-030-035>037-041-201700-
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-EDGEFIELD-LEXINGTON-AIKEN-
BARNWELL-ORANGEBURG-CALHOUN-BAMBERG-
1250 PM EDT SUN JUN 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE AIRMASS ACROSS THE AREA IS BECOMING INCREASINGLY UNSTABLE AND
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

GAZ040-SCZ015-016-018-020>022-026-028-029-031-038-201700-
LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD-
KERSHAW-SALUDA-RICHLAND-LEE-SUMTER-CLARENDON-
1250 PM EDT SUN JUN 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:28 PM EDTSevere Thunderstorm WarningCAEAiken32 min
Jun 18, 8:28 PM EDTSevere Thunderstorm WarningCAEAiken32 min
Jun 18, 8:28 PM EDTSevere Thunderstorm WarningCAEAiken32 min
Jun 18, 8:31 PM EDTSevere Thunderstorm WarningCAELexington44 min
Jun 19, 4:51 PM EDTSevere Thunderstorm WarningCAEChesterfield39 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.